# SDR 2007FA0000691

- Difficulty date: June 25, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Aircraft: N232AF
- Make and model: Cessna 182T
- Aircraft serial: 18281180
- Engine: Lyc IO540AB1A5
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: 991059111RX
- Part serial: A177744
- Condition: Failed
- Location: Engine
- Part time: 573 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AC ARRIVED AT 1R4 WITH A FAILED ALTERNATOR.  SYSTEM WAS TESTED TO CONFIRM THAT THE ALTERNATOR WAS THE PROBLEM.  ON 6/25/07 THE ALTERNATOR IN QUESTION WAS REMOVED FROM THE AC.  UPON REMOVING THE ALTERNATOR THE TECHNICAN FOUND THE SAFETY LOCK WIRE FOR THE ALTERNATOR HOUSING HALVES WAS BROKEN AND ONE OF THE FOUR CAP SCREWS WAS MISSING AND THE OTHER (3) WERE LOOSE.  THE AC WAS INSPECTED AGAIN TO DETERMINE IF ANY OTHER PART COULD HAVE COME IN CONTACT WITH THE ALTERNATOR TO CAUSE THE SAFETY LOCK WIRE TO BREAK.  NO CONFLICTS WERE NOTED DURING THIS INSPECTION.  DIGITAL PICTURES HAVE BEEN TAKEN FOR RECORD AND ARE AVAILABLE UPON REQUEST.  (K)
